Alert archive / New Mexico / Areal Flood Advisories in 2013
Areal Flood Advisory 607, NWS Albuquerque, NM
NWS Albuquerque, NM issued this areal flood advisory at Sep 11, 2013, 6:07 PM MDT for Torrance County, New Mexico. It was in force for 113 min.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2013, 6:07 PM MDT (00:07 UTC)
- Expired
- Sep 11, 2013, 8:00 PM MDT
- In force
- 113 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County Torrance County, NM
The radar
The Albuquerque radar (KABX), 110 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 2103 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
830 WGUS85 KABQ 120007 FLSABQ FLOOD ADVISORY NATIONAL WEATHER SERVICE ALBUQUERQUE NM 607 PM MDT WED SEP 11 2013 NMC057-120200- /O.NEW.KABQ.FA.Y.0607.130912T0007Z-130912T0200Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TORRANCE- 607 PM MDT WED SEP 11 2013 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED AN * ARROYO AND SMALL STREAM FLOOD ADVISORY FOR... SOUTH CENTRAL TORRANCE COUNTY IN CENTRAL NEW MEXICO * UNTIL 800 PM MDT * AT 603 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN OCCURRING OVER SOUTH CENTRAL TORRANCE COUNTY NEAR STATE ROUTE 42 BETWEEN WILLARD AND CEDARVALE. SIGNIFICANT PONDING OF WATER AND EXCESSIVE RUNOFF INTO AREA DRAWS...WASHES...AND ARROYOS CAN BE EXPECTED. * STRONG FLOWS AND HIGH WATER LEVELS ARE EXPECTED IN ARROYOS...SMALL STREAMS AND OVER LOW WATER CROSSINGS. RAPID RUNOFF CAN ALSO BE EXPECTED IMMEDIATELY OVER AND DOWNSTREAM FROM WILDFIRE BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE HEAVY RAINFALL AND SLOW MOVEMENT OF THESE STORMS MAY RESULT IN FLOODING OF ROAD INTERSECTIONS AND LOW-LYING AREAS. WATERS MAY BEGIN TO RUN IN NORMALLY DRY ARROYOS. && LAT...LON 3453 10620 3454 10569 3428 10568 3427 10618 $$ SHOEMAKE
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this areal flood advisory went out at Sep 11, 5:42 PM MDT, 25 minutes earlier.
Area forecast discussion, Sep 11, 5:42 PM MDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 542 PM MDT WED SEP 11 2013 .AVIATION... 00Z TAF CYCLE MAIN PLUME/AREA OF SHOWERS AND THUNDERSTORMS CONTINUES FROM ERN SOCORRO COUNTY NEWD INTO HARDING AND UNION COUNTIES EARLY THIS EVENING. MOISTURE PLUME AND ASSOCIATED SHOWERS AND STORMS WILL GRADUALLY SHIFT BACK WWD LATE TONIGHT AND THURSDAY. DEWPOINTS HAVE DROPPED BY SEVERAL DEGREES OVER WRN NM SO NOT EXPECTING WDSPRD FOG BUT PATCHY NOT OUT OF THE QUESTION AT KGUP AROUND SUNRISE. ELSEWHERE...MID CLOUDS WILL INCREASE OVERNIGHT...KEEPING FOG FORMATION PATCHY. -SHRAS/-TSRAS WILL INCREASE FROM SOUTH TO NORTH ALONG AND WEST OF THE CNTL MTN CHAIN THURSDAY FORENOON. MTN OBSCURATIONS ALONG WITH SCT MVFR/IFR CIGS AND VSBYS WITH THE STRONGER SHOWERS/STORMS. 33 && .PREV DISCUSSION...335 PM MDT WED SEP 11 2013... ...WET WEATHER TO PERSIST INTO THURSDAY... PLUME OF MOISTURE SHIFTED INTO THE EASTERN HALF TO THIRD OF CWA AND RAINFALL AMOUNTS IN EXCESS OF 2 AND EVEN 3 INCHES HAVE BEEN REPORTED OVER PORTIONS OF THE REGION. SOME FLOODING ISSUES ONGOING...INCLUDING PORTIONS OF THE PECOS...AND HAVE EXTENDED THE CURRENT FLASH FLOOD WATCH UNTIL 6 AM THURSDAY OVER THAT PART OF THE STATE. CONVECTION HAS BEEN SLOW TO REV UP OVER THE NORTHWEST HALF...DESPITE THE DRYING ALOFT OBSERVED ON MORNING SOUNDINGS AND SATELLITE IMAGERY. CELLS JUST NOW GETTING STARTED ALONG THE CONTDVD AND SOME OF THE CENTRAL MT CHAIN...ALTHOUGH LINCOLN COUNTY HAS BEEN RECEIVING OCCASIONAL BATCHES OF SHOWERS AND EMBEDDED STORMS TODAY. EXPECT THIS ACTIVITY TO INCREASE AND MODELS SUGGEST IT WILL GET MORE ACTIVE AFTER MIDNIGHT TONIGHT AS THE PLUME SHIFTS WWD AND BECOMES ORIENTED IN A MORE SW TO NE DIRECTION OVER THE STATE. MEANWHILE THE H5 UPPER LOW CENTER OVER SE NV AT 20Z DRIFTS SLOWLY INTO SW UT OR REMAINS NEARLY STATIONARY BUT ENERGY PERIODICALLY ROTS AROUND IT AND OVER WRN/CNTRL NM. THIS SHOULD PERSIST THROUGH THURSDAY...AT THE SAME TIME MODELS INDICATE LOW LEVEL EASTERLY WINDS WILL IMPACT THE CENTRAL MT CHAIN...ADJACENT HIGHLANDS AND WWD TO THE CONTDVD. IN FACT IT APPEARS ATTM THAT THURSDAY COULD BE RATHER WET FOR THESE AREAS...AND HAVE GONE AHEAD WITH A RECONFIGURED FLASH FLOOD WATCH THROUGH THURSDAY EVENING. SOME AREAS THAT RECEIVED HEAVY RAINFALL TUESDAY COULD BE SUSCEPTIBLE TO ADDITIONAL HEAVY RAIN AND RESULTING FLOODING. THURSDAY NIGHT AND INTO FRIDAY...THE UPPER LOW/TROUGH SLOWLY DRAGS ITSELF FROM WEST TO EAST OVER THE STATE. THIS KEEPS POTENTIAL FOR SHOWERS AND THUNDERSTORMS ONGOING...ESPECIALLY CENTRAL AND WEST. HAVE UPPED POPS FOR THE FRIDAY INTO SATURDAY PERIOD WITH SOME MODEL DIFFERENCES BECOMING APPARENT...BUT THE GFS WHICH APPEARS TO HAVE A SOMEWHAT WEAKER AND LESS SHARP TROUGH...FAVORS THE NORTHERN THIRD TO HALF OF THE CWA FOR CONVECTION. SOME DRIER WEATHER EARLY NEXT WEEK...THEN POTENTIALLY A RETURN TO WETTER WEATHER AROUND THE MIDDLE OF NEXT WEEK. HIGHS WILL BE NEAR TO BLO AVERAGE THROUGH THIS WEEKEND. .FIRE WEATHER... NO REAL SIGNIFICANT CHANGES IN THE NEAR TERM. MONSOONAL PLUME CURRENTLY RESIDES OVER THE EASTERN PLAINS. WETTING RAIN WILL CONTINUE THERE THROUGH AT LEAST THE EVENING. WEATHER MODELS STILL BULLISH WITH BRINGING THIS MONSOONAL PLUME BACK TO THE WEST LATER TONIGHT AND PLACING IT OVER CENTRAL AREAS ON THURSDAY. THE CONTINENTAL DIVIDE TO THE CENTRAL MOUNTAINS AND ADJACENT HIGH PLAINS WILL BE FAVORED ON THURSDAY. WIDESPREAD WETTING RAIN AND UNUSUALLY HIGH HUMIDITY WILL BE EXPERIENCED ON THURSDAY. A BACK DOOR COLD FRONT WILL ALSO PROVIDE A FOCUS FOR WETTING RAIN ACROSS THE SANGRE DE CRISTOS AND PORTIONS OF THE NORTHEAST. HIGH TEMPERATURES WILL REMAIN BELOW NORMAL ACROSS THE ENTIRE AREAL ALTHOUGH WILL BE NEAR NORMAL ACROSS THE FAR WEST. THE UPPER LEVEL TROUGH WHICH IS CONTRIBUTING TO THE LIFT DYNAMICS WILL BEGIN TO SHEAR OUT AND PUSH OUT OF THE GREAT BASIN ON FRIDAY. THE MOST SIGNIFICANT MONSOONAL MOISTURE PLUME WILL REMAIN OVER NEW MEXICO AND FAVOR WESTERN AND CENTRAL AREAS ON FRIDAY. MODELS DIFFER SLIGHTLY IN WHERE THEY THINK THE HIGHEST RAINFALL TOTALS WILL OCCUR BUT PLAN ON NUMEROUS WETTING RAIN CELLS DURING THE AFTERNOON AND EVENING. NOT THINKING QUITE AS MUCH AS WHAT OCCURRED ON THURSDAY THOUGH. HIGH TEMPERATURES WILL REMAIN BELOW NORMAL AND HUMIDITY VALUES WILL REMAIN UNSEASONABLY HIGH. THE UPPER TROUGH WILL CONTINUE TO SHIFT EASTWARD OVER THE ROCKIES REGION DURING THE WEEKEND. MONSOONAL MOISTURE WILL INITIALLY BE TRAPPED WITHIN THIS TROUGH OF LOW PRESSURE. ABUNDANT SHOWERS AND THUNDERSTORMS WILL DEVELOP ESPECIALLY FAVORING THE NORTH SATURDAY WITH LESS COVERAGE ON SUNDAY AS DRIER AIR TRIES TO INFILTRATE IN FROM THE WEST. WETTING RAIN IS A GOOD POSSIBILITY MOST AREAS SOMETIME DURING THE WEEKEND. TEMPERATURES SHOULD WARM SLIGHTLY BUT MORE SUNDAY THAN SATURDAY. HUMIDITY VALUES WILL TREND DOWN A LITTLE BIT BUT STILL REMAIN ABOVE SEASONABLE LEVELS. WEATHER MODELS ARE STILL PICKING UP ON A MORE DOMINANT PACIFIC TROUGH PUSHING INTO THE WESTERN US EARLY NEXT WEEK. DRIER AIR VIA A MID LEVEL DRY SLOT AND INTRUSION WOULD EVENTUALLY OVERTAKE THE FORECAST AREA. HUMIDITY VALUES WOULD DECREASE SIGNIFICANTLY WHILE TEMPERATURES WOULD WARM. SOME BREEZES ARE ANTICIPATED TO DEVELOP OVER THE HIGHER TERRAIN AS WELL AS TO THE LEE OF THE CENTRAL MOUNTAINS DUE TO A DEEPENING SURFACE TROUGH. ONE CAVEAT TO THIS SCENARIO IS BASED ON THE ECMWF MODEL. THIS MODELS SHOWS LESS DRYING VERSUS THE GFS. THE GFS PREDICTED THE CURRENT SYSTEM BETTER IN THE 4 TO 6 DAY PERIOD SO PUTTING A LITTLE MORE CONFIDENCE IN THE GFS AT THIS TIME BUT WILL MONITOR. DEPENDING ON HOW THE TROUGH PROGRESSES ACROSS THE WESTERN US...SOME MOISTURE SHOULD EVENTUALLY WORK ITS WAY BACK UP FROM MEXICO AND FUEL A FEW STORMS MID WEEK. 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES...NMZ508-509-511>518-520>533. FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES... NMZ534>540. FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES...NMZ503-504-506-507-510-519. && 11
Hazardous weather outlook, Sep 11, 5:08 AM MDT, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 508 AM MDT WED SEP 11 2013 NMZ501>540-121115- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 508 AM MDT WED SEP 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL AND FLASH FLOODING IS POSSIBLE OVER THE EASTERN PLAINS AND THE BURN SCARS IN THE JEMEZ MOUNTAINS...SANGRE DE CRISTO MOUNTAINS...GILA MOUNTAINS AND SACRAMENTO MOUNTAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAVY RAINFALL AND FLASH FLOODING IS POSSIBLE OVER CENTRAL AND NORTHERN NEW MEXICO AND THE BURN SCARS IN THE JEMEZ MOUNTAINS...SANGRE DE CRISTO MOUNTAINS...GILA MOUNTAINS AND SACRAMENTO MOUNTAINS THURSDAY THROUGH EARLY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 01
In the hours before
Special weather statement, Sep 11, 4:06 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 406 PM MDT WED SEP 11 2013 NMZ512-518-112230- SANTA FE METRO AREA-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 406 PM MDT WED SEP 11 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA FE COUNTY THROUGH 430 PM MDT... AT 401 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LAMY...OR ABOUT 12 MILES SOUTH OF SANTA FE...MOVING NORTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL SANTA FE COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3566 10597 3561 10577 3542 10587 3546 10601 TIME...MOT...LOC 2207Z 191DEG 9KT 3552 10592 SHOEMAKE
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 6:08 PM MDT | River Flood Warning | ABQ | Guadalupe | 19 hr |
| Sep 11, 7:56 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe, Torrance | 2 hr |
| Sep 11, 11:03 PM MDT | Areal Flood Advisory | ABQ | Curry, Roosevelt | 117 min |
| Sep 12, 1:05 AM MDT | Areal Flood Advisory | ABQ | Curry, Quay, Roosevelt | 4 hr |
| Sep 12, 1:09 AM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca | 4 hr |
| Sep 12, 9:06 AM MDT | River Flood Warning | ABQ | Chaves | 31 hr |
| Sep 12, 9:41 AM MDT | Areal Flood Warning | ABQ | Chaves, De Baca | 6 hr |
| Sep 12, 11:51 AM MDT | Areal Flood Advisory | ABQ | Bernalillo | 5 hr |
| Sep 12, 12:42 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 4 hr |
| Sep 12, 12:48 PM MDT | Areal Flood Advisory | ABQ | Mora, Rio Arriba, San Miguel, Santa Fe, Taos | 4 hr |
| Sep 12, 1:45 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay, Union | 3 hr |
| Sep 12, 1:53 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 3 hr |
| Sep 12, 2:20 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Socorro, Torrance, Valencia | 4 hr |
| Sep 12, 3:03 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval, Santa Fe | 3 hr |
| Sep 12, 3:12 PM MDT | Areal Flood Advisory | ABQ | Cibola | 2 hr |
| Sep 12, 3:17 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola | 118 min |
| Sep 12, 3:47 PM MDT | Areal Flood Warning | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 6 hr |
| Sep 12, 4:33 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, Socorro, Valencia | 3 hr |
| Sep 12, 5:24 PM MDT | Areal Flood Warning | ABQ | Bernalillo, Catron, Cibola, McKinley, Socorro, Valencia | 4 hr |
| Sep 12, 5:52 PM MDT | Areal Flood Advisory | ABQ | San Juan | 113 min |
Nearby
Areal Flood Advisories in New Mexico, 2013Every areal flood advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.